Our team of medical experts are ready to help

Your questions answered


lucy asked...

I have been taking Phenoxymethyipenicillin potassium tablets that was prescribed by my doctor for a throat infection last Friday...

Hi I have been taking Phenoxymethyipenicillin potassium tablets that was prescribed by my doctor for a throat infection last Friday. I have spent all weekend in bed with a migraine. Could this have been caused by these tablets? If so, is there something else I can take for the throat infection? Thanks

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, offers a doctor appointment by video or phone at a time that suits you.


The answer

Thank you for contacting health at hand.

According to Phenoxymethylpencillin manufacturing data, migraine isn’t listed as a possible side effect of this drug.

We would suggest you speak to you doctor if the migraine continues over the next few days.

A number of factors are taken into account prior to treatment of a migraine e.g. age, co-existing health conditions, risk of adverse events. Here are a list of medication which are known to be used to treat migraines and associated symptoms:

  • Combination therapy with an oral triptan e.g. sumatriptan and an NSAID e.g ibuprofen , or an oral triptan and paracetamol.
  • For people who prefer to take only one drug, the doctor may recommend a triptan, NSAID, aspirin or paracetamol for the treatment of migraine, taking into account the above factors.
  • In some cases the doctor may recommend anti-sickness medication, in addition to the above options, if necessary

We hope this has been of some assistance to you.

Answered by the Health at Hand nurses